Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 70, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Aug 16, 2007, 6:06 PM CDT for Bexar County, Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2007, 6:06 PM CDT (23:06 UTC)
- Expired
- Aug 16, 2007, 9:36 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Olmos Creek at Dresden Drive (SIOT2).
- Action stage
- 9 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08177700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KEWX 162306 FLWEWX TXC029-171106- FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 606 PM CDT THU AUG 16 2007 ...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FLOOD WARNING FOR THE... OLMOS CREEK SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24 HOURS. ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS. TXC029-171106- /O.NEW.KEWX.FL.W.0070.070816T2306Z-000000T0000Z/ /SIOT2.2.ER.070816T2218Z.070816T2115Z.000000T0000Z.NO/ 606 PM CDT THU AUG 16 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLOOD WARNING FOR THE OLMOS CREEK AT DRESDEN DRIVE NEAR SAN ANTONIO. * UNTIL FURTHER NOTICE . * AT 5:45 PM THURSDAY THE STAGE WAS 9.1 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...WILL CONTINUE TO RISE AND REMAIN ABOVE FLOOD STAGE THROUGH THE EVENING. * IMPACT...AT 10 FEET...MODERATE LOWLAND FLOODING APPROACHES BUSINESSES IN THE SOUTHWEST QUADRANT OF LOOP 410 AND WEST AVENUE - LOW BRIDGES AND CROSSINGS UPSTREAM NEAR LOCKHILL-SELMA ARE VERY DANGEROUS TO AUTO TRAFFIC. $$
1 follow-up statement
000 WGUS84 KEWX 170236 FLSEWX TXC029-493-171036- FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 936 PM CDT THU AUG 16 2007 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE OLMOS CREEK...SAN ANTONIO RIVER... SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS. ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS. TXC029-170306- /O.CAN.KEWX.FL.W.0070.000000T0000Z-070817T0236Z/ /SIOT2.2.ER.070816T2218Z.070816T2115Z.070817T0000Z.NO/ 936 PM CDT THU AUG 16 2007 THE FLOOD WARNING IS CANCELLED FOR THE OLMOS CREEK * AT 08PM THURSDAY THE STAGE WAS...7.2 FEET. * FLOOD STAGE IS 9.0 FEET. * BANKFULL STAGE IS 9.0 FEET. * FELL BELOW FLOOD STAGE THIS EVENING. $$ TXC029-493-170642- /O.EXT.KEWX.FL.W.0064.000000T0000Z-070817T0642Z/ /SNPT2.3.ER.070816T1938Z.070816T2130Z.070817T0042Z.NR/ 936 PM CDT THU AUG 16 2007 THE FLOOD WARNING IS CANCELLED FOR THE SAN ANTONIO RIVER * AT 9PM THURSDAY THE STAGE WAS...13.7 FEET. * FLOOD STAGE IS 20.0 FEET. * FELL BELOW FLOOD STAGE THIS EVENING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 16, 3:50 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 16, 3:50 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 350 PM CDT THU AUG 16 2007 .DISCUSSION... AT MID AFTERNOON, TROPICAL DEPRESSION ERIN WAS LOCATED JUST SOUTH OF SAN ANTONIO MOVING SLOWLY NORTHWEST AND INTERACTING WITH A TROPICAL AIRMASS WITH PWS BETWEEN 2 AND 2.5 INCHES. IMPRESSIVE RAINFALL AMOUNTS HAVE BEEN NOTED ACROSS SOUTHERN SAN ANTONIO AND BEXAR COUNTY. STINSON AIRPORT HAS RECORED NEAR 8.5 INCHES TODAY. EXPECT CORE RAINS TO CONTINUE AS ERIN TRACKS SLOWLY NORTHWEST TONIGHT WITH ISOLATED AMOUNTS OF 10 TO 15 INCHES NEAR AND IMMEDIATELY TO THE RIGHT OF THE CENTER. IN ADDITION, FEEDER BANDS WILL CREATE AMOUNTS OF 1 TO 5 INCHES. HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH 18Z OR 1 PM ON FRIDAY. ERIN WILL MOVE INTO WEST CENTRAL TEXAS ON FRIDAY WITH THE HEAVIEST RAINS ENDING. HOWEVER, THERE COULD BE SOME HEAVY RAINS IN THE NORTHWESTERN HILL COUNTRY FRIDAY NIGHT SHOULD THE CENTER STALL. MODELS SUGGEST THE REMNANTS OF ERIN WILL LINGER ACROSS TEXAS OVER THE WEEKEND WITH PWS SLOW TO DECREASE WITH CHANCES OF RAINS CONTINUING. AN UPPER TROUGH CURRENTLY OVER THE BAHAMAS WILL CLOSE OFF AND MOVE WEST UNDERNEATH THE SOUTHEASTERN STATES RIDGE. SOME SUBSIDENCE CAN BE EXPECTED, HOWEVER PWS DECREASING ONLY TO BETWEEN 1.8 AND 2 INCHES WILL RESULT IN LOW CHANCES OF DAYTIME SHOWERS AND THUNDERSTORMS. THE UPPER LOW MOVES INTO TEXAS ON TUESDAY AND STALLS WEDNESDAY INTO THURSDAY. PWS RISE AGAIN TO BETWEEN 2 AND 2.3 INCHES. CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN BY WEDNESDAY AND CONTINUING THROUGH AT LEAST NEXT THURSDAY. CURRENT TPC TRACK FORECAST INDICATES HURRICANE DEAN JUST NORTHWEST OF THE YUCATAN ON TUESDAY. MODEL SOLUTIONS DIFFER ON WHERE IT MAKES LANDFALL ALONG THE WESTERN COAST OF THE GULF OF MEXICO. REGARDLESS IT STANDS TO BE POWERFUL HURRICANE. DAYTIME TEMPERATURES WILL REMAIN BELOW AVERAGE DUE TO SOIL MOISTURE AND CLOUDS/RAIN WITH NIGHTTIME TEMPERATURES NEAR AVERAGE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 87 76 89 77 / 90 90 50 50 20 AUSTIN BERGSTROM INTL AIRPORT 75 87 76 90 75 / 90 90 50 50 20 DEL RIO INTL AIRPORT 75 93 76 91 76 / 50 60 60 30 30 SAN ANTONIO INTL AIRPORT 74 87 77 88 77 / 90 80 50 50 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 04/13
Hazardous weather outlook, Aug 16, 5:19 AM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 519 AM CDT THU AUG 16 2007 TXZ171>173-183>194-202>209-217>225-228-171100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 519 AM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND PERIODS OF HEAVY RAINFALL ARE EXPECTED TODAY AS TROPICAL DEPRESSION ERIN MOVES INLAND. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING FOR ALL OF SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM ERIN WILL BRING HEAVY RAIN TO SOUTH CENTRAL TEXAS INTO FRIDAY. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED IN TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 16, 4:39 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
439 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
08/16/2007 BEXAR TX NWS EMPLOYEE
NWS EMPLOYEE REPORTS THERE ARE CURRENTLY 39 HIGH WATER
RESCUES IN PROGRESS IN SAN ANTIONIO.
&&
BFLocal storm report, Aug 16, 5:03 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
503 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HEAVY RAIN SAN ANTONIO 29.46N 98.51W
08/16/2007 M5.65 INCH BEXAR TX TRAINED SPOTTER
USAA 5.65 INCHES RAIN 8AM-4PM.
&&
BFLocal storm report, Aug 16, 5:05 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HEAVY RAIN OLMOS PARK 29.47N 98.49W
08/16/2007 M4.65 INCH BEXAR TX TRAINED SPOTTER
SINCE 7AM.
&&
BFLocal storm report, Aug 16, 5:34 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
534 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN 6 WSW BOERNE 29.77N 98.83W
08/16/2007 M1.71 INCH KENDALL TX TRAINED SPOTTER
ONE HOUR RAINFALL.
&&
BFLocal storm report, Aug 16, 5:47 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 2 E BOERNE 29.80N 98.71W
08/16/2007 M4.76 INCH KENDALL TX TRAINED SPOTTER
SINCE 8AM. MANY ROADS FLOODED.
&&
BFLocal storm report, Aug 16, 5:55 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN 6 WSW BOERNE 29.77N 98.83W
08/16/2007 M1.64 INCH KENDALL TX TRAINED SPOTTER
30 MINUTE RAINFALL. TOTAL SINCE 7AM 5.84 INCHES.
&&
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 9:49 PM CDT | Wind Advisory | EWX | Atascosa, Bexar, DeWitt, Dimmit, Frio, Gonzales and 6 more | 10 hr |
| Aug 16, 5:32 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Aug 16, 7:02 AM CDT | Flash Flood Warning | EWX | Bastrop, Lee | 3 hr |
| Aug 16, 8:24 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Aug 16, 11:54 AM CDT | Flash Flood Warning | EWX | Bexar, Wilson | 4 hr |
| Aug 16, 12:25 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes | 3 hr |
| Aug 16, 2:10 PM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Aug 16, 3:37 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 4 hr |
| Aug 16, 3:56 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 4 hr |
| Aug 16, 4:20 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Lavaca | 3 hr |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Bexar | 4 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 4 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Karnes | 6 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Karnes | 3 days |
| Aug 16, 4:33 PM CDT | Flash Flood Warning | EWX | Gillespie, Kendall, Kerr | 6 hr |
| Aug 16, 4:39 PM CDT | Flash Flood Warning | EWX | Medina | 6 hr |
| Aug 16, 5:11 PM CDT | River Flood Warning | EWX | Medina | 17 hr |
| Aug 16, 5:41 PM CDT | Tornado Warning | EWX | Kendall | 34 min |
| Aug 16, 5:48 PM CDT | Flash Flood Warning | EWX | Blanco, Hays | 6 hr |
| Aug 16, 5:58 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 6 hr |
| Aug 16, 6:58 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 6 hr |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.